Advertisement

Local Uniqueness of Solutions of General Variational Inequalities

  • D.T. Luc
  • M.A. Noor
Article

Abstract

We use the concept of Fréchet approximate Jacobian matrices to establish the local uniqueness of solutions to general variational inequalities which involve continuous, not necessarily locally Lipschitz continuous data.

Fréchet approximate Jacobian matrices general variational inequalities local uniqueness 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    NOOR, M.A., General Variational Inequalities, Applied Mathematics Letters, Vol. 1, pp. 119-121, 1988.Google Scholar
  2. 2.
    NOOR, M.A., Wiener-Hopf Equations and Variational Inequalities, Journal of Optimization Theory and Applications, Vol. 79, pp. 197-206, 1993.Google Scholar
  3. 3.
    XIU, N., ZHANG, J., and NOOR, M.A., Tangent Projection Equations and General Variational Inequalities, Journal of Mathematical Analysis and Applications, Vol. 258, pp. 755-762, 2001.Google Scholar
  4. 4.
    STAMPACCHIA, G., Formes Bilinéaires Cocrcives sur les Ensembles Convexes, Comptes Rendus de l'Academie des Sciences de Paris, Vol. 258, pp. 4413-4416, 1964.Google Scholar
  5. 5.
    HARKER, JP. T., and PANG, J.S., Finite-Dimensional Variational Inequality and Nonlinear Complementary Problems: A Survey of Theory, Algorithms, and Applications, Mathematical Programming, Vol. 48, pp. 161-220, 1990.Google Scholar
  6. 6.
    HARTMAN, P., and STAMPACCHIA, G., On Some Nonlinear Elliptic Differential Functional Equations, Acta Mathematica, Vol. 115, pp. 153-188, 1966.Google Scholar
  7. 7.
    KINDERLEHRER, D., and STAMPACCHIA, G., An Introduction to Variational Inequalities and Their Application, Academic Press, New York, NY, 1980.Google Scholar
  8. 8.
    LUC, D. T., Existence Results for Densely Pseudomonotone Variational Inequalities, Journal of Mathematical Analysis and Applications, Vol. 254, pp. 291-308, 2001.Google Scholar
  9. 9.
    NOOR, M.A., Some Recent Advances in Variational Inequalities, Part 1: Basic Concepts, New Zealand Journal of Mathematics, Vol. 26, pp. 53-80, 1997.Google Scholar
  10. 10.
    NOOR, M.A., Some Recent Advances in Variational Inequalities, Part 2: Other Concepts, New Zealand Journal of Mathematics, Vol. 26, pp. 229-255, 1997.Google Scholar
  11. 11.
    PANG, J. S., Complementarity Problems, Edited by R. Horst and P. Pardalos, Handbook on Global Optimization, Kluwer Academic Publishers, Boston, Massachusetts, 1994.Google Scholar
  12. 12.
    COTTLE, R.W., Nonlinear Programs with Positively Bounded Jacobians, SIAM Journal on Applied Mathematics, Vol. 14, pp. 147-158, 1966.Google Scholar
  13. 13.
    JIANG, H., and QI, L., Local Uniqueness and Convergence of Iterative Methods for Nonsmooth Variational Inequalities, Journal of Mathematical Analysis and Applications, Vol. 196, pp. 314-331, 1995.Google Scholar
  14. 14.
    KYPARISIS, J., Uniqueness and Differentiability of Solutions of Parametric Nonlinear Complementarity Problems, Mathematical Programming, Vol. 36, pp. 105-113, 1986.Google Scholar
  15. 15.
    TAWHID, M.A., On the Local Uniqueness of Solutions of Variational Inequalities under H-Differentiability, Journal of Optimization Theory and Applications, Vol. 113, pp. 149-154, 2002.Google Scholar
  16. 16.
    LUC, D.T., Fréchet Approximate Jacobian and Local Uniqueness of Solutions in Variational Inequalities, Journal of Mathematical Analysis and Applications, Vol. 268, pp. 629-646, 2002.Google Scholar
  17. 17.
    CLARKE, F.H., Optimization and Nonsmooth Analysis, Wiley, NY, New York, NY, 1983.Google Scholar
  18. 18.
    GOWDA, M. S., and RAVINDRAN, G., Algebraic Univalence Theorems for Nonsmooth Functions, Journal of Mathematical Analysis and Applications, Vol. 252, pp. 917-935, 2000.Google Scholar
  19. 19.
    QI, L., C-Differentiability, C-Differential Operators, and Generalized Newton Methods, Research Report, School of Mathematics, University of New South Wales, Sydney, Australia, 1996.Google Scholar
  20. 20.
    DEMYANOV, V. F., and RUBINOV, A.M., Constructive Nonsmooth Analysis, Verlag Peter Lang, Frankfurt, Germany, 1995.Google Scholar
  21. 21.
    IOFFE, A.D., Nonsmooth Analysis: Differential Calculus of Nondifferentiable Mapping, Transactions of the American Mathematical Society, Vol. 266, pp. 1-56, 1981.Google Scholar
  22. 22.
    WARGA, J., Fat Homeomorphisms and Unbounded Derivate Containers, Journal of Mathematical Analysis and Applications, Vol. 81, pp. 546-560, 1981.Google Scholar
  23. 23.
    JEYAKUMAR, V., and LUC, D. T., Approximate Jacobian Matrices for Nonsmooth Continuous Maps and C 1 -Optimization, SIAM Journal on Control and Optimization, Vol. 36, pp. 1815-1832, 1998.Google Scholar
  24. 24.
    JEYAKUMAR, V., and LUC, D. T., Nonsmooth Calculus, Minimality, and Monotonicity of Convexificators, Journal of Optimization Theory and Applications, Vol. 101, pp. 599-621, 1999.Google Scholar
  25. 25.
    JEYAKUMAR, V., LUC, D. T., and SCHAIBLE, S., Characterizations of Generalized Monotone Nonsmooth Continuous Maps Using Approximate Jacobians, Journal of Convex Analysis, Vol. 5, pp. 119-132, 1998.Google Scholar
  26. 26.
    JEYAKUMAR, V., and WANG, Y., Approximate Hessian Matrices and Second Order Optimality Conditions for Nonlinear Programming Problems with C 1 Data, Journal of the Australian Mathematical Society, Vol. 40B, pp. 403-420, 1999.Google Scholar
  27. 27.
    WANG, Y., and JEYAKUMAR, V., A Sharp Lagrange Multiplier Rule for Nonsmooth Mathematical Programming Problems Involving Equality Constraints, SIAM Journal on Optimization, Vol. 10, pp. 1136-1148, 2000.Google Scholar

Copyright information

© Plenum Publishing Corporation 2003

Authors and Affiliations

  • D.T. Luc
    • 1
    • 2
  • M.A. Noor
    • 3
  1. 1.University of AvignonAvignonFrance
  2. 2.Institute of MathematicsHanoiVietnam
  3. 3.Etisalat College of EngineeringSharjahUnited Arab Emirates

Personalised recommendations